Drug overdoses can be unintentional or on purpose. The quantity of a particular drug required to cause an overdose differs according to the type of drug and the individual taking it. Overdoses from over-the-counter medicines, “street” drugs, and alcohol can be severe. Remember, combining certain pills or “street” drugs with alcohol can result in death.
Bodily Symptoms Of A Drug Overdose. They Consist Of:
- Irregular breathing
- Inaudible speech
- Lack of coordination
- Sluggish or fast pulse
- Low or high body temperature
- Bloated or small pupils (eyes)
- Reddish face
- Severe sweating
- Unconsciousness which can lead to a coma
Signs To Look For If Someone Is Abusing Drugs Or Alcohol:
- Loss of hunger
- Mental bewilderment
- Mood swings
- Mysterious behavior
- Social segregation
- Deep sleep
Unintentional prescription and OTC medication overdoses can be prohibited by asking your practitioner or pharmacist:
- What is the prescription and why is it being given?
- How and when should the prescription be taken and for what time frame? (Follow the directions exactly as given.)
- Can the medication be consumed with other medicines?
- Are there are any foods to keep away from while consuming this medication?
- Does this medication have any side effects?
- What are the signs of an overdose and what should be done if it happens?
Medication overdoses can be avoided:
- Never consume medication prescribed for somebody else.
- Never offer or take medication in the dark. Prior to each dose, always examine the sticker on the bottle to be sure it is the right medication.
- Always inform the doctor of any earlier side effects or unpleasant reactions to medication as well as new and odd symptoms that transpire after taking the medicine.
- Always keep pills in bottles with child-protected lids and put those bottles on high shelves.
- Don’t take more than the prescribed dosage.
- Store medications in their original boxes or containers.
Unlawful drug use among kids should be discouraged:
- Set a good example for your kids by not taking drugs yourself.
- Educate your child to say “NO”. Discuss the hazards of drug use.
- Get to know your kids’ friends and their parents.
- Know where your kids are and who they are spending their time with.
- Pay attention to your kids and assist them to express their feelings and worries.
- Learn to identify the symptoms and signs of drug and alcohol abuse.